Alert archive / South Carolina / Flash Flood Warnings in 2003
Flash Flood Warning 28, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 6, 2003, 7:56 PM EDT for Allendale County, South Carolina. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2003, 7:56 PM EDT (23:56 UTC)
- Expired
- Aug 6, 2003, 9:30 PM EDT
- In force
- 94 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2212 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCHS 062357 FFWCHS SCC005-070130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 756 PM EDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 930 PM EDT * AT 756 PM EDT...RADAR INDICATED THUNDERSTORMS PRODUCING TORRENTIAL RAIN OVER MUCH OF ALLENDALE COUNTY. THE THUNDERSTORMS PRODUCING THE HEAVY RAIN ARE MOVING NORTHEAST AT 15 MPH. * FLASH FLOODING WILL OCCUR IN AND AROUND... ALLENDALE AND SEIGLING... SYCAMORE... ULMER... TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 843-747-5046. LAT...LON 3310 8155 3280 8141 3305 8109 3319 8131 $$ 24
1 follow-up statement
000 WGUS72 KCHS 070056 FFSCHS SCC005-070145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 855 PM EDT WED AUG 6 2003 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR ALLENDALE COUNTY UNTIL 930 PM EDT... AT 855 PM RADAR INDICATED POCKETS OF HEAVY RAIN CONTINUING OVER MUCH OF ALLENDALE COUNTY WITH A SLOW DECREASE IN INTENSITY SINCE 830 PM. ALLENDALE EMERGENCY SERVICES REPORTED WIDESPREAD FLOODING WAS IN PROGRESS WITH ROADS CLOSED IN AND AROUND THE CITY OF ALLENDALE. FLASH FLOODING IS EXPECTED IN AND AROUND...ALLENDALE...APPLETON... MARTIN...SEIGLING...SYCAMORE AND ULMER. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 843-747-5046. LAT...LON 3306 8151 3286 8137 3306 8113 3317 8130 $$ 24
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:17 PM EDT, 5 hours 39 minutes earlier.
Area forecast discussion, Aug 6, 2:17 PM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 217 PM EDT WED AUG 6 2003 PUBLIC...SATELLITE AND SOUTHEAST RADAR COMPOSITE SHOWS A LARGE WELL DEFINED COMMA SHAPED AREA OF CONVECTION IN ASSOCIATION WITH THE ELONGATED VORT AXIS MOVING INTO THE TENNESSEE VALLEY AND GULF STATES. THE AXIS IS FORECAST BY THE MODELS TO BE ON THE WESTERN BORDER OF THE FORECAST AREA BY AROUND 12Z THURSDAY. AXIS THEN PASSES THROUGH THE AREA BETWEEN 12-18Z THURSDAY. PLENTY OF MOISTURE AND INSTABILITY AVAILABLE. NICE 850 MB THETA-E RIDGE ALONG THE COAST OVERNIGHT. MAV/FWC MOS HAVE LIKELY POPS OVERNIGHT AND THURSDAY. ETA MOS HAS 30 POPS OVERNIGHT AND LIKELY AT CHS THURSDAY WITH 30 PERCENT AT SAV. WILL GO WITH LIKELY POPS ALL AREAS TONIGHT AND THURSDAY...THOUGH MOST OF THE CONVECTION WILL BE OVER BY MIDDAY. SEMI-PERMANENT EASTERN U.S. UPPER TROF WILL CONTINUE THROUGH THE PERIOD WITH ELONGATED SURFACE LOW PRESSURE ALONG MOST OF THE EAST COAST. NUMEROUS SHORTWAVES ROTATE THROUGH THE UPPER FLOW AND ACT ON THE WARM HUMID UNSTABLE AIRMASS TO PRODUCE CONVECTION. MODELS SHOW ATMOSPHERE BRIEFLY DRYING OUT A BIT ON SATURDAY WITH PW VALUES AROUND 1.5 INCHES...NOT THE 2+ INCHES WEVE HAD FOR A WHILE. NOT MUCH VORT ENERGY EITHER. ETA FORECAST SOUNDING FOR 18Z SATURDAY EVEN SHOWS A WELL DEFINED 650-700 MB CAP. DO NOT WANT TO GO COMPLETELY DRY HOWEVER SO WILL GO WITH EITHER 20 OR 30 POPS FOR MAINLY SEABREEZE CONVECTION. HIGH/LOW TEMPS WILL RELY HEAVILY ON PERSITENCE THROUGH THE PERIOD. LOOKING FURTHER AHEAD THE MRF DEPICTS QUITE A CHANGE TOWARD THE MIDDLE PART OF NEXT WEEK WITH A MAJOR RETROGRADE IN THE SURFACE/UPPER PATTERN. SINCE THIS IS TOWARD THE END OF THE EXTENDED PERIOD I WILL NOT MAKE ANY BIG CHANGES. MARINE...ATLC RIDGE AXIS TO REMAIN SUPPRESSED ACROSS S FL AND THE KEYS THRU LATE WEEK. LOW PRES MAY FORM WITH FAIRLY STRONG SHORT WAVE THAT MOVES INTO SE STATES THU NIGHT. BUT SHORT WAVE AND SFC LOW WILL QUICKLY SHIFT NNE AND AWAY FROM THE AREA BY LATER FRI AND FRI NIGHT. HOWEVER...AS IT DOES SO...THIS WILL ALLOW FOR ATLC RIDGE TO SHIFT A BIT FURTHER N...WHICH MAY EQUATE TO SLGTLY LESS WINDS OVER THE WEEKEND. OTHERWISE...A GENERAL SWLY FLOW TO PERSIST AGAIN THIS FCST PERIOD...BACKING DURING THE DAY AND VEERING AGAIN AT NIGHT. SPEEDS NO HIGHER THAN 15 KT...AS ANY LOW THAT DOES FORM DOES NOT APPEAR TO STRENGTHEN THE PRES GRADIENT. SEAS WILL BE NO HIGHER THAN 4 OR MAYBE 5 FT. .CHS... GA...NONE. SC...NONE. HSA/PM
Hazardous weather outlook, Aug 6, 5:32 AM EDT, 14 hours 24 minutes before
AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-061130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 532 AM EDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE EDISTO RIVER AT GIVHANS FERRY...THE OGEECHEE RIVER AT EDEN AND THE LOWER SANTEE AT JAMESTOWN. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .RIVER FLOODING...RIVER FLOODING WILL CONTINUE FOR THE AFOREMENTIONED RIVERS. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. SCW
In the hours before
Special weather statement, Aug 6, 6:13 PM EDT, 1 hour 43 minutes before
GAZ101-SCZ042-043-047-062315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 613 PM EDT WED AUG 6 2003 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...HAMPTON COUNTY...JASPER COUNTY AND COLLETON COUNTY THROUGH 715 PM EDT... AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF YEMASSEE TO 10 MILES NORTHEAST OF SPRINGFIELD...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND VARNVILLE...STAFFORD...SHIRLEY...SCOTIA...ROBERTVILLE...PINELAND... NIXVILLE...MILEY...LURAY AND LENA THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. GET INSIDE IMMEDIATELY IF STORMS APPROACH. PM
Special weather statement, Aug 6, 6:23 PM EDT, 1 hour 33 minutes before
GAZ087-099-100-062315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 623 PM EDT WED AUG 6 2003 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY...BULLOCH COUNTY AND JENKINS COUNTY THROUGH 715 PM EDT... AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ...CENTERED ABOUT 12 MILES NORTH OF METTER...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND THRIFT...BUTTS...UNION...FOUR POINTS...EMMALANE...AARON...PORTAL...HOPEULIKIT AND IRONGATE THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION. PM
Special weather statement, Aug 6, 6:40 PM EDT, 1 hour 16 minutes before
SCZ045-062315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 640 PM EDT WED AUG 6 2003 ...STRONG THUNDERSTORMS WILL IMPACT LAKE MOULTRIE THROUGH 715 PM EDT... AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BOUNDARY WITH WIND GUSTS NEAR 30 KNOTS BEGINNING TO APPROACH THE SOUTH END OF LAKE MOULTRIE. MOVEMENT WAS NORTH NEAR 15 KNOTS. THIS LINE OF GUSTY WINDS WILL MOVE ACROSS THE LAKE...REACHING THE NORTH SHORE...NEAR RUSSELLVILLE AND WILDER AFTER 700 PM EDT. BOATERS ON THE LAKE...AND ALL PERSONS NEAR LAKE MOULTRIE SHOULD BE PREPARED FOR GUSTY WINDS FOR ABOUT A 10 MINUTE TIME PERIOD. MARINERS SHOULD GET TO A SAFE LOCATION IMMEDIATELY. PM
Local storm report, Aug 6, 6:50 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
0650 PM EDT WED AUG 06 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM HINESVILLE GA FLASH FLOOD
08/06/03 LIBERTY FLOOD WATERS CLOSED
COMMERCE STREET AND
HERITAGE DRIVE
0530 PM FLEMINGTON GA FLASH FLOOD
08/06/03 LIBERTY FLOOD WATERS CLOSED
CASSEELLS ROAD.
24Special weather statement, Aug 6, 7:10 PM EDT, 46 minutes before
GAZ087-099-100-070015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 710 PM EDT WED AUG 6 2003 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY...BULLOCH COUNTY AND JENKINS COUNTY THROUGH 815 PM EDT... AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF METTER TO 9 MILES SOUTHEAST OF METTER...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SHAMROCK...METTER...CANOE...EXCELSIOR...UNION...PARISH... ADABELLE...THRIFT AND PULASKI THROUGH 815 PM EDT. VERY HEAVY RAINS...PRODUCING 1 TO 2 INCHES OF RAIN IN LESS THAN 60 MINUTES TIME WILL RESULT IN MINOR FLOODING PROBLEMS. SMALL HAIL... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE IMMEDIATELY IF STORMS APPROACH. PM
Special weather statement, Aug 6, 7:35 PM EDT, 21 minutes before
GAZ088-SCZ040-070015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 735 PM EDT WED AUG 6 2003 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 815 PM EDT... AT 735 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF SYLVANIA AND OVER ALLENDALE...MOVING NORTHEAST AT 20 MPH. THESE CLUSTERS OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SYLVANIA...WOODCLIFF...WATERS...THOMASBORO...ALLENDALE...ALTMAN... ULMER...LEWIS...GREEN HILL AND FARMDALE THROUGH 815 PM EDT. PEA SIZE HAIL...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...TORRENTIAL RAINFALL AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. 24
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:29 PM EDT | Special Marine Warning | CHS | 61 min |
Nearby
Flash Flood Warnings in South Carolina, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.